Louisiana, 2006

Damaging Wind in Louisiana, August 12, 2006

August 12, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 12, 1:37 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Aug 12, 1:37 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CDT SAT AUG 12 2006

.DISCUSSION...

SURFACE OBS SHOW COLD FRONT HAS HUNG UP IN CENTRAL OK AND AR...AND
LOOKS MORE AND MORE TO BE A WASH.  LATEST MODEL RUNS AGREE.  AHEAD
OF THIS FEATURE...WATER VAPOR SHOWS A SHORT WAVE MOVING INTO CENTRAL
MS.  ABUNDANT CLOUD COVER ASSOCIATED W/THE SHORT WAVE IS KEEPING
TEMPS TO NEAR NORMAL...BUT AREA RADARS SHOW UNORGANIZED CONVECTION
DEVELOPING S OF THE FRONT.  W/NO SURFACE FEATURES TO SERVE AS A
FOCUS...WILL SHOTGUN SLIGHT CHANCE POPS THROUGH SUNDAY EVENING TO
CORRAL DIURNAL DEVELOPMENT.  12Z KSHV SOUNDING IS MUCH LIKE 24 HRS
AGO IN THAT SHEAR AND STEERING FLOW ARE LOUSY...AND TEMPS ALOFT ARE
TOO WARM TO SUPPORT LARGE HAIL.  THUS...SEVERE WX IS OF MINIMAL
CONCERN.  PWATS REMAIN WELL OVER 2 IN...SO HEAVY RAINFALL IS GOING
TO BE SOMETHING TO KEEP AN EYE ON.

OTHERWISE...TEMPS REBOUND SUNDAY AS RIDGING RE-INTENSIFIES AND
PERSISTENCE RESUMES.  GUIDANCE REMAINS TOO COOL...AND GENERALLY
STAYING ON THE WARMER SIDE SEEMS PRUDENT.  A HEAT ADVISORY SEEMS A
GIVEN FOR THE NEXT COUPLE OF DAYS...AND WILL GO AHEAD AND ISSUE FOR
THE AFTERNOON HRS SUNDAY/MONDAY.  STARTING MONDAY...MODELS TRY TO
BRING A SHORTWAVE INTO THROUGH THE 4-STATE AREA...AND WILL INSERT
SLIGHT CHANCES OF CONVECTION FOR THE NORTHERN ZONES THROUGH TUESDAY
AFTERNOON.  FOR THE REST OF THE FORECAST...DIRTY RIDGING AND WARM
TEMPS PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  99  78 100 /  20  20  20   0
MLU  76  94  75  99 /  20  20  20  10
DEQ  74  97  73  99 /  20  20  20  20
TXK  78  99  77 101 /  20  20  20   0
ELD  74  95  74 100 /  20  20  20   0
TYR  77  99  77  99 /  20  20  20   0
GGG  75  98  77 101 /  20  20  20   0
LFK  73  99  73 100 /  20  20  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/44
Hazardous weather outlook, Aug 12, 11:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT AUG 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT AUG 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT
ALONG A COLD FRONT SLOWLY MOVING SOUTH THROUGH THE FOUR STATE AREA.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.  HOWEVER...ANY
STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING
AND LOCALLY HEAVY RAINFALL.  THIS WILL RESULT IN FLOODING OF LOW
LYING AREAS AND PONDING ON ROADWAYS WHERE THE HEAVIER STORMS OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THROUGH TONIGHT.

44

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
August 12, 4:30 PM CST
Where
Webster County, Dubberly
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -93.250

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529694.